DEPUY SPINE INC VIPER2 STRAIGHT ROD480MM, COCR; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Back to Search Results |
| Model Number |
196789480 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: additional product code: kwp;kwq;mnh;mni;osh.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: on an unknown date after (b)(6) 2021, it was found that the rods which were deployed at t11 lower left and right had broken off.On (b)(6) 2021, the revision surgery was completed successfully without any surgical delay.Patient status is stable.The patient had third spinal fusion (t11) surgery for tumor and went for revision surgery on (b)(6) 2021.Concomitant device reported.Unknown screws (part# unknown, lot# unknown).Unknown set screws (part# unknown, lot# unknown).This complaint involves two (2) devices.This report is for (1) viper2 straight rod480mm, cocr.This is report 1 of 2 or complaint (b)(4).Related product complaint: (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Visual analysis of the returned sample revealed that viper2 straight rod480mm, cocr was broken into 2+ pieces, and not all broken piece were returned no other issues were identified.The dimensional inspection was not performed due to post manufacturing damage.The observed condition viper2 straight rod480mm, cocr in the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed broken condition of viper2 straight rod480mm, cocr.While no definitive root cause could be determined, it is probable that the viper2 straight rod480mm, cocr was broken due to the application of unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: a review of the receiving inspection (ri) for viper2 straight rod480mm, cocr was conducted identifying that lot number gm55833 was released in a single batch.Batch 1: lot qty of 154 units were released on 14 may 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.